MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-GM
Medical Device Problem Codes Degraded (1153); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1- address- full name of the establishment is (b)(6).The subject device was received and evaluated.Device evaluation found pinhole on the device connecting tube.Due to pinhole watertightness is lost.Due to damage on camera section, watertightness is lost.Air leak inspection test failed.The customer reported issue of "camera air leak ¿, leakage from the insertion section" was confirmed.Furthermore and as stated in section b5, evaluation found peeling of the coating of the insertion section image guide (ig) was observed.This condition was attributed due to deterioration, physical stress.Additionally, the following defects were identified during device inspection: adhesive on a-rubber (insertion section) has a chip.Due to wear of angle wire, bending angle in up direction does not meet the standard value.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
Company representative sent a repair request reported with an issue of " camera air leak ¿, leakage from the insertion section.No harm was reported.No patient harm, no user injury reported.Device evaluation found the coating of the image guide (bending manipulation, insertion section) was peeling off , marking disappearance on the insertion section greater than or equal to 1x1 mm2).This report is being submitted due to the finding coating of the image guide (bending manipulation, insertion section) was peeling off (deterioration) identified during device return evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 7 years since the subject device was manufactured.Based on the results of the investigation, it¿s likely the coating of the insertion tube peeled off due to stress of repeated use, external factors, or handling.The final root cause of this event was unable to be identified.The following is included in the instructions for use: ¿chapter 3 preparation and inspection, 3.6 inspection of the endoscope: 1.Inspect the control section and the camera section for excessive scratching, deformation, loose parts, or other irregularities.2.Confirm that the instrument channel port does not rotate or turn by attempting to rotate or turn the instrument channel port in a counterclockwise direction as shown in figure 3.21.If the instrument channel port is able to be rotated or turned, do not use the endoscope and return it to olympus for repair.3.Visually inspect the rubber part around the instrument channel port.Figure 3.22 depicts the rubber part in a normal and abnormal condition.Lifting of the rubber part is abnormal.If the rubber part is lifted from the molding part as shown in figure 3.22, (abnormal condition) do not use the endoscope and return it to olympus for repair.4.Inspect the boot and the insertion section near the boot for bends, twists, or other irregularities.5.Inspect the external surface of the entire insertion section including the bending section and the distal end for dents, bulges, swelling, scratches, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities.¿ olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16869822
Report Number9610595-2023-07115
Device Sequence Number6090327
Product Code EOQ
UDI-Device Identifier04953170340369
UDI-Public04953170340369
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-GM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown